MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #7 RIGHT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #7 RIGHT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6265-5117
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Injury (2348); Reaction (2414)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding pain due to altr, abnormal ion level, fretting/ metallosis and limb length discrepancy involving a citation stem was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as no product was returned for evaluation.Medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: "no imaging studies are available for review, and no examination of explanted components.No surgical pathology consistent with metallosis, pseudotumor, altr or alval is noted.Moderate elevation of on serum cobalt level and normal chromium levels in a patient with bilateral total hip arthroplasties, one in situ eighteen years and the other seven years, is not diagnostic of trunnionosis.The description of the femoral neck as "slightly darkened" after removal of metal femoral head and easily cleaned is not diagnostic of pathologic trunnionosis.The differential diagnosis noted on (b)(6) 2017 has not been ruled out in favor of pathologic trunnionosis based upon the review of the clinical information available.The mention of a 40mm head in the revision operative report is obviously in error, since a 36 mm head was in situ, and further description of a history of problems with 40mm heads is not relevant in this case.If additional information is received this report will be updated." device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the reported lot referenced.Conclusion: it was reported that the patient was revised due to altr (pseudo acetabulum with foreign body granulation and ganglion cyst formation), trunnion metallosis and polyethylene wear.The limb length discrepancy of ¼¿ to ½¿ shorter on right and moderate elevation of one serum cobalt level were also reported.The medical review indicates that "no imaging studies are available for review, and no examination of explanted components.No surgical pathology consistent with metallosis, pseudotumor, altr or alval is noted.Moderate elevation of on serum cobalt level and normal chromium levels in a patient with bilateral total hip arthroplasties, one in situ eighteen years and the other seven years, is not diagnostic of trunnionosis.The description of the femoral neck as "slightly darkened".After removal of metal femoral head and easily cleaned is not diagnostic of pathologic trunnionosis.The differential diagnosis noted on december 27, 2017 has not been ruled out in favor of pathologic trunnionosis based upon the review of the clinical information available.The mention of a 40mm head in the revision operative report is obviously in error, since a 36 mm head was in situ, and further description of a history of problems with 40mm heads is not relevant in this case.If additional information is received this report will be updated." thus, the reported event was not confirmed.The exact cause of the event could not be determined as insufficient information was provided.Further information such as product return, pre- and post-operative x-rays, surgical pathology and follow- up notes are needed to complete the investigation for determining root cause.No further investigation is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that after a right hip replacement in 2011, patient has been experiencing pain since the first year the implant was in.Surgeon reported a potential pseudo-tumor after taking mri's.Patient has not been revised as of the time of report.Update on 07/18/ 2019 by qs: based on the provided medical records, the revision surgery took place on (b)(6) 2018.The following information is also noticed in the medical review: ¿on (b)(6) 2014 states, ¿¿ continues to do well ¿ leg length inequality from prior hip surgery many years ago; ¼¿ to ½¿ shorter on right¿ [¿]"on (b)(6) 2018 an operative report notes a procedure of "1.Right tha limited revision femoral head and poly change; and 2.Right hip excision pseudo acetabulum, foreign body granuloma and ganglion cyst" for a pre- and post- operative diagnosis of "(1) failed right total hip arthroplasty secondary to trunnion metallosis, polyethylene wear; and (2) pseudo acetabulum with foreign body granulation and ganglion cyst formation"." [.] "moderate elevation of one serum cobalt level and normal chromium levels in a patient with bilateral total hip angioplasties, one in situ eighteen years and the other seven years, is not diagnostic of trunnionosis.".

Brand Name
CITATION TMZF HA STEM #7 RIGHT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8892496
Report Number0002249697-2019-02844
Device Sequence Number18914491
Product Code LPH
UDI-Device Identifier07613153074403
UDI-Public07613153074403
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2011
Device Catalogue Number6265-5117
Device Lot Number18955401
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight100